An intermittently served discrete time queue with applications to meteor scatter communications

P. Robert, I. Mitrani, P. J B King

Research output: Contribution to journalArticle

Abstract

A discrete time single server queue with service interruptions is analyzed in the steady-state under general assumptions. The main motivation for the study is the performance evaluation of a communication protocol using ionized layers created by meteors. The analysis yields the joint distribution of the queue size and the remaining duration of the current operative or inoperative period. The solution takes a particularly simple form in the case where the operative periods have a rational generating function. © 1988 J.C. Baltzer A.G. Scientific Publishing Company.

Original languageEnglish
Pages (from-to)25-40
Number of pages16
JournalQueueing Systems
Volume3
Issue number1
DOIs
Publication statusPublished - Mar 1988

Keywords

  • interruptions of service
  • Markov chain
  • meteor scatter communications
  • Single server queues
  • two-dimensional
  • Wiener-Hopf factorization

Fingerprint Dive into the research topics of 'An intermittently served discrete time queue with applications to meteor scatter communications'. Together they form a unique fingerprint.

Cite this